Alert archive / Hawaii / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 14, 2009, 4:46 PM HST for Kauai County, Hawaii. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2009, 4:46 PM HST (02:46 UTC)
- Expired
- Nov 15, 2009, 6:03 AM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 2.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WGHW50 PHFO 150246 FFWHFO HIC007-150545- /O.NEW.PHFO.FF.W.0024.091115T0246Z-091115T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 446 PM HST SAT NOV 14 2009 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 745 PM HST * AT 440 PM HST...RADAR SHOWED MODERATE TO HEAVY RAIN OVER WINDWARD KAUAI...WITH THIS RAIN FALLING ON SOILS THAT ARE SATURATED FROM EARLIER DELUGES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. KAUAI CIVIL DEFENSE REPORTS THAT THE HIGHWAY IS CLOSED IN BOTH KILAUEA AND HANALEI...DUE TO DEBRIS AND WATER COVERING THE ROADWAY. AN EMERGENCY SHELTER HAS BEEN OPENED AT THE KILAUEA NEIGHBORHOOD CENTER DUE TO THE ROAD CLOSURES. * THIS WARNING IS FOR ALL OF THE NORTH AND EAST SIDES OF KAUAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 745 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ BIRCHARD
8 follow-up statements
932 WGHW70 PHFO 150443 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 643 PM HST SAT NOV 14 2009 HIC007-150545- /O.CON.PHFO.FF.W.0024.000000T0000Z-091115T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 643 PM HST SAT NOV 14 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 745 PM HST... * AT 630 PM HST...RADAR SHOWED MODERATE TO LOCALLY HEAVY RAIN OVER THE INTERIOR OF KAUAI...WITH THIS RAIN FALLING ON SOILS THAT REMAIN SATURATED FROM EARLIER DOWNPOURS. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. KAUAI CIVIL DEFENSE REPORTS THAT THE HANALEI BRIDGE REMAINS CLOSED. HOWEVER...THE KALIHIWAI BRIDGE HAS BEEN REOPENED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM STREAMS...DRAINAGE DITCHES AND LOW LYING AREAS PRONE TO FLOODING. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 745 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ HOUSTON
550 WGHW50 PHFO 150545 FFWHFO HIC007-150845- /O.EXT.PHFO.FF.W.0024.000000T0000Z-091115T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 745 PM HST SAT NOV 14 2009 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 1045 PM HST * AT 737 PM HST...RADAR SHOWED HEAVY RAIN OVER THE INTERIOR OF KAUAI NEAR OMAO...OR ABOUT 9 MILES WEST OF LIHUE...MOVING SOUTH AT 5 MPH. THIS RAIN IS FALLING ON SOILS THAT REMAIN SATURATED FROM EARLIER DOWNPOURS. KAUAI CIVIL DEFENSE REPORTS THAT THE HANALEI BRIDGE REMAINS CLOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM STREAMS...DRAINAGE DITCHES AND LOW LYING AREAS PRONE TO FLOODING. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ HOUSTON
173 WGHW70 PHFO 150709 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 909 PM HST SAT NOV 14 2009 HIC007-150845- /O.CON.PHFO.FF.W.0024.000000T0000Z-091115T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 909 PM HST SAT NOV 14 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 1045 PM HST... * AT 856 PM HST...RADAR SHOWED MODERATE RAIN FALLING OVER THE INTERIOR OF KAUAI. THIS AREA OF RAINFALL WAS MOVING SLOWLY TOWARD THE WEST SOUTHWEST. EVEN THOUGH THE HEAVIEST RAINS THAT WERE OCCURRING EARLIER THIS EVENING HAVE DECREASED DURING THE PAST HOUR...RUNOFF FROM THESE HEAVY RAINS CONTINUES TO FLOW DOWN STREAMS ACROSS KAUAI. THE STREAM GAUGE ALONG THE SOUTH FORK OF THE WAILUA RIVER IS NOW NEAR 19 FEET. FLOOD STAGE ALONG THAT RIVER IS AROUND 15 FEET. ALSO...THE HANALEI BRIDGE REMAINS CLOSED. * THIS WARNING IS FOR ALL OF THE NORTH AND EAST SIDES OF KAUAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM STREAMS...DRAINAGE DITCHES AND LOW LYING AREAS PRONE TO FLOODING. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ HOUSTON
346 WGHW50 PHFO 150845 FFWHFO HIC007-151145- /O.EXT.PHFO.FF.W.0024.000000T0000Z-091115T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1045 PM HST SAT NOV 14 2009 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 145 AM HST * AT 1037 PM HST...RADAR SHOWS THE HEAVY RAINS HAVE ENDED. HOWEVER...RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING CONTINUES TO FILL MANY STREAMS AND RIVERS ON KAUAI. THIS RUNOFF WILL CONTINUE TO GRADUALLY DIMINISH DURING THE NEXT FEW HOURS. ALSO...THE HANALEI RIVER BRIDGE REMAINS CLOSED. * THIS WARNING IS FOR ALL OF THE NORTH AND EAST SIDES OF KAUAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM STREAMS...DRAINAGE DITCHES AND LOW LYING AREAS PRONE TO FLOODING. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 145 AM HST IF FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ HOUSTON
588 WGHW70 PHFO 151001 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1201 AM HST SUN NOV 15 2009 HIC007-151145- /O.CON.PHFO.FF.W.0024.000000T0000Z-091115T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 1201 AM HST SUN NOV 15 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 145 AM HST... AT 1150 PM HST...RADAR SHOWS ONLY TRADE SHOWERS MOVING RAPIDLY WESTWARD ACROSS EASTERN KAUAI. THESE SHOWERS WILL LIKELY CONTINUE THROUGH THE REMAINDER OF TONIGHT. STREAM GAUGES ACROSS KAUAI ARE CONTINUING TO SHOW DECREASING WATER LEVELS AFTER THE END OF THE HEAVY RAINFALL...SO CONDITIONS SHOULD CONTINUE TO GRADUALLY IMPROVE LATER TONIGHT. THE HANALEI RIVER BRIDGE REMAINS CLOSED ACCORDING TO CIVIL DEFENSE OFFICIALS ON KAUAI. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO HANALEI. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM STREAMS...DRAINAGE DITCHES AND LOW LYING AREAS PRONE TO FLOODING. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 145 AM HST IF FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ HOUSTON
017 WGHW50 PHFO 151143 FFWHFO HIC007-151445- /O.EXT.PHFO.FF.W.0024.000000T0000Z-091115T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 143 AM HST SUN NOV 15 2009 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 445 AM HST * AT 135 AM HST...RADAR SHOWS ONLY LIGHT TO MODERATE TRADE SHOWERS MOVING RAPIDLY WESTWARD ACROSS EASTERN KAUAI. HOWEVER...RUNOFF FROM HEAVY RAINFALL BEFORE MIDNIGHT CONTINUES TO FILL MANY STREAMS AND RIVERS ON KAUAI. THIS RUNOFF WILL CONTINUE TO GRADUALLY DIMINISH DURING THE NEXT FEW HOURS. ALSO...THE HANALEI RIVER BRIDGE REMAINS CLOSED. * THIS WARNING IS FOR ALL OF THE NORTH AND EAST SIDES OF KAUAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 445 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ POWELL
184 WGHW50 PHFO 151444 FFWHFO HIC007-151745- /O.EXT.PHFO.FF.W.0024.000000T0000Z-091115T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 444 AM HST SUN NOV 15 2009 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 745 AM HST * AT 440 AM HST...THE HANALEI RIVER BRIDGE REMAINS CLOSED AS RUNOFF FROM HEAVY RAINFALL LAST EVENING CONTINUES TO KEEP THE HANALEI RIVER ABOVE FLOOD STAGE. HEAVY RAINFALL HAS CEASED...AND RADAR SHOWS ONLY LIGHT TO MODERATE TRADE SHOWERS MOVING RAPIDLY WESTWARD ACROSS EASTERN KAUAI. * THIS WARNING IS FOR ALL OF THE NORTH AND EAST SIDES OF KAUAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 745 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ POWELL
247 WGHW70 PHFO 151603 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 603 AM HST SUN NOV 15 2009 HIC007-151611- /O.CAN.PHFO.FF.W.0024.000000T0000Z-091115T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 603 AM HST SUN NOV 15 2009 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF KAUAI IN KAUAI COUNTY... FLOOD WATERS HAVE RECEDED...AND THE HANALEI BRIDGE HAS BEEN REOPENED. LAT...LON 2226 15960 2229 15929 2192 15922 2185 15953 $$ WROE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 4:35 PM HST, 11 minutes earlier.
Area forecast discussion, Nov 14, 4:35 PM HST, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 435 PM HST SAT NOV 14 2009 .SYNOPSIS... HEAVY RAINS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. CONDITIONS WILL GRADUALLY IMPROVE INTO SUNDAY AND NEXT WEEK WITH STRONG TRADES TAKING OVER AS HIGH PRESSURE TO THE NORTH BECOMES THE DOMINANT WEATHER FEATURE. SHOWER ACTIVITY WILL REMAIN FOCUSED PRIMARILY ON WINDWARD TERRAIN...BUT LIKELY STAY HIGHER THAN NORMAL. && .DISCUSSION... WATER VAPOR IMAGERY STILL DEPICTS THE UPPER LEVEL TROUGH JUST WEST OF THE STATE BECOMING INCREASINGLY DISORGANIZED. BLENDED PRECIPITABLE WATER IMAGERY SHOWS A LARGE PLUME OF TROPICAL MOISTURE OVER THE STATE WITH PWAT VALUES EXCEEDING 2.0 INCHES. A FEW GAGES ALONG WINDWARD KAUAI REPORTED RAIN RATES OF 4 TO 5 INCHES PER HOUR. THE LOW CONTINUES TO TRIGGER WIDESPREAD CONVECTION ACROSS THE STATE AND COASTAL WATERS RESULTING IN HEAVY RAINFALL AND THUNDERSTORMS. SOME STORMS ARE PRODUCING DANGEROUS LIGHTNING AND HIGH WIND GUSTS. AS THE LOW CONTINUES TO LOSE ORGANIZATION THE LARGE SCALE LIFT OVER THE STATE WILL WEAKEN OVERNIGHT. ALONG WITH BACKING TRADES... CONDITIONS COULD IMPROVE QUICKLY LATER TONIGHT. REGARDLESS OF THE GRADUAL IMPROVING TREND TONIGHT...THE THREAT OF FLASH FLOODING WILL PERSIST. THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 6 AM HST SUNDAY MORNING. THE UPPER TROUGH WILL WEAKEN OVERNIGHT. THE DISTANCE BETWEEN THE ASSOCIATED INVERTED SURFACE TROUGH TO THE WEST AND THE STATE WILL OPEN FURTHER. THIS WILL ALLOW TRADE WINDS TO BACK TO MORE EAST/EAST-NORTHEAST DIRECTION OVERNIGHT INTO TOMORROW. THIS WILL CUT OFF THE POLEWARD ADVECTION OF TROPICAL MOISTURE AND USHER IN RELATIVELY DRIER AIR IN THE TRADE WINDS. SHOWER ACTIVITY WILL REMAIN MODERATE AS IT BECOMES WINDWARD TERRAIN FOCUSED AGAIN TOMORROW INTO NEXT WEEK. RAINFALL ALONG WINDWARD AREAS IS STILL EXPECTED TO REMAIN HIGHER THAN NORMAL WITH STRONG TRADES AND DEVELOPING SHEAR AXIS ALOFT. && .PREVIOUS DISCUSSION.../ISSUED 840 AM HST SATURDAY/ BUSY MORNING TO START THE DAY SHIFT. WIDESPREAD CONVECTION IS ONGOING ACROSS THE FORECAST AREA. WATER VAPOR IMAGERY STILL CLEARLY DEPICTS A STUBBORN SLOW MOVING UPPER TROUGH DOCKED JUST WEST OF KAUAI. THE LOW CONTINUES TO PRODUCE AN AREA OF LARGE SCALE ASCENT AND NORTHWARD MOISTURE ADVECTION OVER HAWAII. HEAVY SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE OVER THE ISLANDS AND ALONG VARIOUS OUTFLOW BOUNDARIES OVER THE COASTAL WATERS. THE 14/12Z SOUNDING FROM PHLI INDICATES A VERY UNSTABLE ATMOSPHERE WITH CAPES UPWARDS OF 2000 J/KG...LIFTED INDICES OF -6 AND CONDITIONALLY UNSTABLE MID LEVEL LAPSE RATES WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS TODAY. WILL BE MAKING SOME UPDATES TO THE GRIDS FOR TODAY AND TONIGHT. THIS WILL SERVE AS THE MORNING UPDATE AND AFD. MID LEVEL COOLING OVER THE EASTERN PORTION OF THE STATE HAS DESTABILIZED THE ATMOSPHERE OVERNIGHT. THIS IS CONTRIBUTING TO CONTINUED HEAVY RAINFALL WHICH LOOKS TO REMAIN FOCUSED ON WINDWARD ZONES IN THE EAST-SOUTHEAST TRADE FLOW. HOWEVER...A VIRTUALLY SATURATED ATMOSPHERE BELOW 15 KFT AND PERSISTENT LARGE SCALE LIFT WILL CONTINUE TO PRODUCE WIDESPREAD MODERATE TO HEAVY RAINFALL TODAY. THIS AFTERNOON...ANY BREAKS IN THE CLOUDS COULD ALLOW FOR ADDITIONAL SURFACE HEATING...WHICH WOULD FURTHER DESTABILIZE THE LOW LEVELS. THIS COULD PRODUCE SCATTERED HEAVY SHOWERS ALONG LEEWARD/INTERIOR SECTIONS LATER TODAY. TODAY AND INTO TONIGHT THE UPPER TROUGH IS STILL EXPECTED TO MEANDER SLOWLY WESTWARD WHILE WEAKENING AS TRADES BACK MORE TOWARDS THE EAST-NORTHEAST. THIS SHOULD REDUCE NORTHWARD ADVECTION OF TROPICAL MOISTURE AS SYNOPTIC SCALE VERTICAL MOTION OVER THE STATE ALSO DIMINISHES. THE CHANCES OF HEAVY RAIN AND THUNDERSTORMS SHOULD DECREASE FROM EAST TO WEST WITH IMPROVEMENT EXPECTED FOR SUNDAY FINALLY. THE FLASH FLOOD WATCH MAY NEED ANOTHER EXTENSION THIS AFTERNOON...AT LEAST FOR A PORTION OF THE STATE INTO TONIGHT. INTO THE LONGER TERM...TRADES WILL GET BACK TO A MORE TYPICAL EAST-NORTHEAST DIRECTION AND INCREASE INTO NEXT WEEK. DESPITE EXPECTED DROPS IN PRECIPITABLE WATER VALUES...RAINFALL ACROSS WINDWARD TERRAIN WILL LIKELY REMAIN ABOVE NORMAL NEXT WEEK DUE TO THE STRONGER TRADES AND DEVELOPING SHEAR AXIS ALOFT. && .MARINE... THE LARGE EAST-NORTHEAST SWELL HAS TRENDED DOWN...BUT REMAINS ELEVATED ALONG EAST FACING SHORES. THE HIGH SURF WARNING HAS BEEN DROPPED AND WINDWARD KAUAI/OAHU ADDED TO THE HIGH SURF ADVISORY. GIVEN MODERATE CONFIDENCE IN CONTINUED MODERATE TO STRONG TRADES...THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH 6 AM HST MONDAY. FURTHER EXTENSIONS ARE LIKELY EARLY NEXT WEEK. THE SMALL CRAFT ADVISORY COVERS ALL WATERS AND CHANNELS FOR A COMBINATION OF STRONG WINDS AND HIGH COMBINED SEAS. TRADE WINDS AND LOCALLY GENERATED SEAS MAY STAY AT OR NEAR ADVISORY CRITERIA INTO NEXT WEEK. && .AVIATION... SCATTERED CONVECTION CONTINUES ACROSS THE FORECAST AREA. THIS IS PRODUCING WIDESPREAD MVFR VIS/CIGS. EXPECT IFR CONDITIONS IN THE VICINITY OF THE STRONGER SHRA/TSRA. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE OVERNIGHT BACK TO A TRADE REGIME SUNDAY. AIRMETS FOR TURBULENCE AND MOUNTAIN OBSCURATION HAVE BEEN POSTED. PLEASE SEE THE AVIATION PRODUCTS FOR GREATER DETAIL. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALL HAWAII ISLANDS. HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN WATERS- && DEJESUS
In the hours before
Local storm report, Nov 14, 1:58 PM HST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
158 PM HST SAT NOV 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD HANALEI 22.21N 159.50W
11/14/2009 KAUAI HI COUNTY OFFICIAL
HANALEI BRIDGE CLOSED DUE TO FLOODING. THREE HOMES
FLOODED IN HANALEI VALLEY...FAMILY OF 5 EVACUATED VIA
BOAT.
1200 PM FLASH FLOOD KAPAA 22.10N 159.35W
11/14/2009 KAUAI HI COUNTY OFFICIAL
HAUAALA RD KEAPANA SIDE CLOSED. KAWAIHAU RD CLOSED NEAR
KAHUNA BRIDGE. KUAMOO RD IN S TURN VICINITY CLOSED.
OPAEKAA RD NEAR PUUPILO RD CLOSED. OPAEKAA BRIDGE CLOSED.
1200 PM FLASH FLOOD WAILUA 22.06N 159.34W
11/14/2009 KAUAI HI COUNTY OFFICIAL
PARK NEAR BASE OF WAILUA RIVER FLOODED.
0330 AM FLASH FLOOD HAUULA 21.59N 157.92W
11/13/2009 HONOLULU HI NEWSPAPER
STREAM UNDERCUT FOUNDATION OF HOME.
0512 AM FLASH FLOOD WAIKANE 21.50N 157.88W
11/13/2009 HONOLULU HI COUNTY OFFICIAL
OAHU DEM REPORTS WATER 8 INCHES DEEP OVER WAIKANE BRIDGE.
0510 AM FLASH FLOOD PUNALUU 21.59N 157.90W
11/13/2009 HONOLULU HI COUNTY OFFICIAL
OAHU DEM REPORTED 10 INCHES OF WATER OVER PUNALUU BRIDGE.
&&
DWROENearby
Flash Flood Warnings in Hawaii, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.